Treating diarrhea when taking antibiotics?

6
Celia Prosacco asked a question: Treating diarrhea when taking antibiotics?
Asked By: Celia Prosacco
Date created: Sun, Apr 4, 2021 4:59 PM
Date updated: Thu, Jun 30, 2022 6:20 AM

Content

Top best answers to the question «Treating diarrhea when taking antibiotics»

When to take antibiotics for diarrhea?

  • To help prevent antibiotic-associated diarrhea, try to: Take antibiotics only when necessary. Don't use antibiotics unless your doctor feels they're necessary. Antibiotics can treat bacterial infections, but they won't help viral infections, such as colds and flu. Ask caregivers to wash their hands.

5 other answers

Veterinarians find it controversial to give antibiotics to treat diarrhea, but when antibiotics do resolve diarrhea, veterinarians speculate that the cause of this kind of diarrhea was from a small intestinal bacterial overgrowth. However, it is not known why some types of diarrhea are responsive to antibiotic while others are not.

The most common antibiotics that cause diarrhea are cephalosporins, penicillins, and fluoroquinolones. Also talk to a doctor if your diarrhea doesn't go away after you stop taking antibiotics.

The good news is that, in most cases, diarrhea will clear up when the course of antibiotics is over and a regular diet is resumed. If it doesn't, your doctor may be able to prescribe treatment to get the bacteria in the digestive tract back in harmony. Verywell / Emily Roberts.

If you are taking an antibiotic yourself, you might be able to reduce the medication's effects on your normal bowel bacteria by eating yogurt that contains live cultures. Treatment. For cases of mild antibiotic-associated diarrhea, try the following suggestions: Drink plenty of fluids to replace body water that has been lost to diarrhea.

Summary: Taking probiotics during antibiotic treatment can reduce the risk of diarrhea, although the two should be taken a few hours apart. Probiotics can also help restore the gut bacteria after...

Your Answer